Post to Forum

Has anyone had pain to your teeth, naso labial lines and nose after Juvederm?

  • dianelaguna
  • 7 months ago

I had Juvederm injections done in December 2013. About 10 days later I started having severe pain in my upper front teeth and a burning sensation between my upper lip and nose and a severe ache to the area.  It hurts worse when I talk, eat and using a straw is painful. I saw my dentist ( all is fine with my teeth), had a CT of the sinuses (normal),revisited the dermatologist that did the Juvederm. My dermatologist at first assured me that I did not have a vascular occlusion and felt my pain was not related to the Juvederm. I saw a myofacial pain specialist who was able to pinpoint the areas on my face that referred pain to my teeth.  The areas he touched were exactly where the Juvederm was injected. Now the connection was made.  I returned to the dermatologist with more diagnostic information, insisting that the problems was from the Juvederm. She contacted Allergan (the makers of the product) seeking help and to report my condition.  No help was provided by Allergan. I have been prescribed antibiotics, a steroid pack, muscle relaxer and pain medications. Weeks went by still with no relief. Then, 9 days ago ( March 2014 a  plastic surgeon injected the enzyme to dissolve the Juvederm. Unfortunately,it did not work to relieve the severe pain.  It intensified all of the pain symptoms.  Doctors have told me that my nerve pain will heal, but it could take months. I started on Lyrica yesterday to control my pain.Has anyone had this experience?  If so, how long did the pain last?   I am hanging on to a thread of hope that soon I will see improvement.  I would appreciate any feedback.Diane

Comments (2)

Wow, that is awful. I'm so sorry. I've not had nearly as bad a situation as you, but yes, I've experienced pain around my naso-labial folds and near nose from the Juvederm injections (to the naso-labial folds) 3 weeks ago. My story is under "Too Many Risks!", but I didn't detail any of the pain. It's been minor, but when I push on the spots- I had a horrible job done so you can see the areas with the Juvederm!- it's caused minor pain. And it's been 3 weeks out, so it's not a bruise. Some of the spots feel hard where it hurts. And I've had some sore areas where the fold goes into the nostril. I know, it sounds strange. But I've had hyaluronidase injected now 2 times in the past week (I had such a minute amount that doctor said totally find to do it a week apart) and tonight I can say that the pain is subsiding. I think at least with mine it was caused by product pressing on a nerve or something. Since you still have the pain after the hyaluronidase, is it possible he/she didn't get rid of enough of the filler? Maybe more would help completely remove it and get it off the nerves?
  • Reply
Thank you for your comment to me. I read your well written description , "Too Many Risks!" and feel exactly as you do. Even though our stories are not identical, we have many similarities. To answer your questions, it is possible that the hyaluronidase did not reach all of the Juvederm product or too much time passed between procedures. However the plastic surgeon did give me plenty. The act alone of injecting the enzyme 7 weeks after the original Juvederm, only intensified my pain and nerve injury/irritation. Therefore, I will not inject more hyaluronidase. The plastic surgeon feels that it is possible, that my intense pain is most likely ischemic neuritis. Meaning, the filler has cut off the blood ( in tiny vessels) and oxygen supply to the nerves, causing pain. My nasal passages burn while my nose runs (clear) constantly. It has been described to me by the Myofacial Pain doctor that the nerve ganglia from the autonomic nervous system are triggered due to injury. In turn, it causes the burning and runny nose. This has lasted for over a month now, and I am still hanging on to hope that it will dissipate soon. Although, ALL of the doctors I've seen tell me in will take months to heal. I know now that I am in this for the long haul. I am still taking Lyrica 50 mg. twice a day to control the nerve pain. Sometimes I need to add Tylenol. I am slightly better today, which is exactly one months after the hyaluronidase was injected. I did not mention this in my original post, but I, like you, have drooping at the corners of my mouth that I did not have prior to the Juvederm Ultra Plus. My lips look thinner, and I think this is because the Juvederm has puffed up the area between my upper lip and nose. I can't wait for the Juvederm to dissolve on its own. Is there anything else I can do to speed this up? I also have dark spots near or on the injected sights. Perhaps it was there before, but I notice it now. You're right! Definitely not worth it and I too, feel foolish!
  • Reply